Flood, Hamilton
- When
- March 27, 7:10 PM EST to 8:10 PM EST
- Where
- Hamilton County, 2.22 mi WNW of Mack to 2.32 mi WSW of Bridgetown
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 39.159, -84.670
Street flooding was reported near Cheviot.
Showers and thunderstorms developed across the Ohio Valley as an upper level short wave moved through the region. A few of the storms produced locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Showers and thunderstorms developed across the Ohio Valley as an upper level short wave moved through the region. A few of the storms produced locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 27, 6:43 PM EST, 27 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 743 PM EDT Mon Mar 27 2017 .SYNOPSIS... Low pressure will move up the Ohio Valley tonight. High pressure will build in for the middle of the week. Another low pressure system will affect the region Thursday and Friday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Convection progressing into central Kentucky will continue east northeast through the rest of the afternoon into the evening. Mesoanalysis continues to shows a distinct gradient in instability. Near term models still indicate that instability will get further north into far southern counties, but for the most part the forecast area will remain along the northern gradient. There remains the potential for strong to severe storms to affect far southern counties late today into the early evening. Damaging straight line winds seems to be the main threat. After this initial round of convection, expect to see additional showers and thunderstorms fill in ahead of a surface low that will track across the area. While any storms will bring a period of heavy rainfall, guidance trends suggest that the possibility of localized flooding seems to be a bit lower than previously expected. Precipitation will diminish late tonight as the low continues off to the east. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Some wrap around showers may still affect parts of the forecast area Tuesday morning before ending entirely. Low clouds will prevail through the day and most likely all of Tuesday night. Did not see any reason to vary much from a MOS consensus on temperatures. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Low level moisture will be present across the area at the start of the long term especially along and south of the Ohio River. Although decent cloud cover will be present through the day, dry conditions are expected Wednesday and Wednesday night. A warm front lifts northward on Thursday allowing for some shower and thunderstorm activity. A low pressure system approaches Thursday night. Models differ on how progressive this low is as it moves through the area. The ECMWF has come more into line with a slightly slower solution and therefore expect showers and thunderstorms across the region on Friday before beginning to taper off Friday night into Saturday morning. After this time expect dry conditions for a remainder of the weekend and into Monday. The next system will begin to move into the area for Monday night bringing additional precipitation. High temperatures through the long term will be in the 50s and 60s. Low temperatures will generally be in the 40s and 50s, however a few temperatures in the upper 30s will be possible north of Dayton to Columbus Wednesday night and Saturday night. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... A mid level short wave will move across the Ohio Valley tonight. Widespread showers and thunderstorms associated with this feature will push across the TAF sites through this evening, with the best coverage at the southern terminals. An associated surface low will lift northeast along the I-71 corridor through the overnight hours and this will keep a lingering chance for showers through much of the night. As the low moves through, cigs and vsbys will drop into MVFR and then IFR. Vsbys will gradually improve through Tuesday morning but the cigs will be a little slower to improve, with IFR conditions persisting into the afternoon hours. OUTLOOK...MVFR ceilings will persist into Tuesday night and likely continue into Wednesday morning. MVFR ceilings and visibilities likely Thursday into Friday evening. MVFR to IFR ceilings likely Friday night into Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...Novak AVIATION...JGL
Hazardous Weather Outlook National Weather Service Wilmington OH 1108 AM EDT Mon Mar 27 2017 INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-281145- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams- Pike-Scioto- 1108 AM EDT Mon Mar 27 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky and Southwest Ohio. .DAY ONE...Today and Tonight. Showers and thunderstorms will develop and spread into the region during the mid to late afternoon. These storms will have the potential to produce damaging straight line winds. Some hail is also not out of the question. These storms will continue into the evening with the severe weather threat diminishing during that time. However, showers and thunderstorms will continue into the overnight. There is the possibility of localized flooding late this afternoon into the overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, although spotters should remain alert to changing weather conditions. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-281145- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Hocking- 1108 AM EDT Mon Mar 27 2017 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
331 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TORNADO 2 SSW WILLIAMSBURG 39.02N 84.06W
03/26/2017 F1 CLERMONT OH NWS STORM SURVEY
NWS STORM SURVEY CONFIRMED A TORNADO NEAR WILLIAMSBURG IN
CLERMONT COUNTY. DAMAGE OCCURRED AT PROPERTIES ON CONCORD
HENNINGS MILL ROAD.
&&
HATZOSThe national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
Street flooding was reported near Cheviot.
High water was reported at the intersection of Roberts Avenue and Union Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2017Every state in 2017This day in weather historyWarnings in Ohio, March 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 677010, 677009.